Hi friends,today is the second day I am feeling over medicated.I am tapering and have not changed the amount of drug.for those of you who know me,I was tapering too fast and went back up on meds a bit to control the crash!I am talking about soma,ultram and 1/4 of hydro.I am exhausted after ,and tired before, I take the dose.I can understand the exhaustion but not this medicated feeling that I no longer want... any thoughts?
How come I am feeling this way?
- 21 Nov 2011 by Anonymous
- 22 November 2011
Hey Candy, when I was tpering on subs, that feeling you are having I had too and it was my sign it was time to drop again. I am not a dr or nurse, but I did taper off a strong medicine and I think you brain is trying to correct it's own chemical release system. Please keep updating us, we care. Patti
Hey, well... if you feel overmedicated, there's a very very good chance that you are. I also at one point felt overmedicated, and as a result stopped almost half of the meds that seemed to be no longer needed (due to therapy). This also included the Klonopin as I learned how to handle and stop panic attacks as well as general anxiety, not completely, however not as severe as it once was. After decreasing and or stopping many medications, and going back on one due to my mistaken need for the Tramadol. I was off of it for a few months, but I kept on getting fibro flair-ups, and it made them more manageable. Originally I truly felt that it was doing absolutely nothing, however I was wrong as it really did and does help take off the edge, not much, but that's all I need from it. Going up on the Methadone would have been just overkill.
After slowly stopping my meds, one at a time, as well as decreasing the Klonopin from 6mg down to only 2mg, it was a learning experience for me. I started tapering off the medication way too fast at first, leaving me with wicked withdrawals, non-stop heart pounding in addition to extreme anxiety. Out of fear for my health I went back up to the original amount, waited a couple weeks, and then tried tapering a second time, this time around just chipping away at the pills taking twice the amount of time vs. before. It really is amazing as to how much more effective it was to go slow vs. fast, as when I would go fast on most medications, I'd simply have to backtrack, ultimately wasting time.
When I finally got to the point where I wanted to be, I felt so much better! More energy and less drugged out. I did this about a year and a half ago, and recently I cut out one more medication that no longer seemed necessary (I was let go from my place of work, making the cost of medications a very very touchy issue for me). It is a medication that I very well may need to go back on as I took it for c-ptsd. I stopped taking the med due to not having any flash-backs for months now. So far so good, however... this is not to say that I'm "cured" of the c-ptsd. I simply have avoided any triggers, triggers that will have to be at some point addressed, after all, it's my family.
So, basically, if you feel over medicated, talk to your doctor about your intentions, mentioning that you need to taper very slowly vs. the recommended rate (that very few people can actually do), as the doctor may have some very helpful advise. An example of this may be that two meds interact together in order to create a balance. If one is taken out of the equation, then it could make the other medication act in a negative way, especially when you're talking about multiple medications. Good luck, and you really can only tell if you still need the meds by decreasing and or stopping them. Remember, if it turns out that you need a med that you have stopped, there is absolutely nothing wrong with going back on it!! I hope that this is of some help to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jun 2011 • 1 answer
Posted 17 Aug 2011 • 1 answer
Posted 27 Oct 2014 • 2 answers
Posted 28 Feb 2015 • 1 answer
Posted 31 Aug 2017 • 3 answers